Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 32, NWS Pueblo, CO

July 16, 2014El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 16, 2014, 3:45 PM MDT for El Paso County, Colorado. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2014, 3:45 PM MDT (21:45 UTC)
Expired
Jul 16, 2014, 8:45 PM MDT
In force
5 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:00 PM MDTHEAVY RAIN 0.554 W Ellicott, CO25 MINUTE DURATION. FEW PEASIZE HAIL.
Jul 16, 6:10 PM MDTHEAVY RAIN 1.116 W Fountain, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WGUS55 KPUB 162145
FFWPUB
COC041-170045-
/O.NEW.KPUB.FF.W.0032.140716T2145Z-140717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 645 PM MDT

* AT 342 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS MOST OF 
  EL PASO COUNTY. 1 TO 2 INCHES OF RAINFALL HAS FALLEN OVER GROUNDS 
  THAT HAVE BEEN SATURATED OVER THE PAST FEW DAYS.  FLASH FLOODING 
  IS ALREADY OCCURRING.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...COLORADO 
  SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER AFB...FORT 
  CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY... 
  TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY FROM FAST FLOWING WATER OR BE SWEPT AWAY. RIVER BANKS AND 
CULVERTS CAN BECOME UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
      3873 10474 3890 10451 3906 10465 3913 10464

$$

LW
4 follow-up statements
502 
WGUS75 KPUB 162259
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT WED JUL 16 2014

COC041-170045-
/O.CON.KPUB.FF.W.0032.000000T0000Z-140717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
459 PM MDT WED JUL 16 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EL
PASO COUNTY...

AT 453 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD MOSTLY ENDED 
ACROSS THE WARNED AREA.  HOWEVER...FLASH FLOODING CONTINUES FROM 
HEAVY RAINS EARLIER.

FLOODING PROBLEMS ARE EXPECTED TO CONTINUE FOR A WHILE LONGER.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...SOUTHERN 
COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER AFB...FORT 
CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY... 
TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
      3873 10474 3890 10451 3906 10465 3913 10464

$$

LW
385 
WGUS75 KPUB 162347
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT WED JUL 16 2014

COC041-170045-
/O.CON.KPUB.FF.W.0032.000000T0000Z-140717T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
547 PM MDT WED JUL 16 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EL
PASO COUNTY...

AT 545 PM MDT...WHILE RAIN HAS COME TO AN END ACROSS THE 
AREA...WATER IS STILL FLOWING AND FLOODING REMAINS AN ISSUE.  IF YOU 
ENCOUNTER FLOODING...DO NOT DRIVE THROUGH IT...TURN AROUND.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER
AFB...FORT CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY...
TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
      3873 10474 3890 10451 3906 10465 3913 10464

$$

KAM
515 
WGUS55 KPUB 170033
FFWPUB
COC041-170245-
/O.EXT.KPUB.FF.W.0032.000000T0000Z-140717T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 845 PM MDT
    
* AT 632 PM MDT...NEW THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER 
  THE PALMER DIVIDE AND WILL MOVE SOUTH OVER EL PASO COUNTY 
  PRODUCING MORE HEAVY RAINFALL.  THIS WILL LEAD TO ADDITIONAL FLASH 
  FLOODING...ESPECIALLY IN AREAS ALREADY SATURATED OR IN AREAS THAT 
  HAVE SEEN FLOODING THIS AFTERNOON.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SOUTHERN COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER
  AFB...FORT CARSON...PEYTON...SECURITY-WIDEFIELD...MIDWAY...
  TRUCKTON...RUSH...ELLICOTT...HANOVER AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
      3873 10474 3890 10451 3906 10465 3913 10464

$$

KAM
308 
WGUS75 KPUB 170200
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT WED JUL 16 2014

COC041-170245-
/O.CON.KPUB.FF.W.0032.000000T0000Z-140717T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
800 PM MDT WED JUL 16 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR EL
PASO COUNTY...

AT 758 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS PORTIONS OF THE WARNED AREA. FLASH FLOODING IS 
EXPECTED TO CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...CALHAN...RAMAH...SCHRIEVER 
AFB...FORT CARSON...PEYTON...MIDWAY...TRUCKTON...RUSH... 
ELLICOTT...HANOVER AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3913 10406 3853 10406 3853 10493 3881 10493
      3873 10474 3890 10451 3906 10465 3913 10464

$$

28

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 12:00 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 16, 12:00 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1200 PM MDT WED JUL 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM MDT WED JUL 16 2014

CURRENTLY...NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA WITH MAIN
UPPER TROUGH DROPPING SOUTH ACROSS WY. SEVERAL WEAK WAVES EMBEDDED
IN THE FLOW AHEAD OF THE TROUGH HAVE BEEN CROSSING THE AREA THIS
MORNING...BRINGING WITH THEM BANDS OF SHOWERS AND WEAK
THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN PLAINS. FOR
TODAY...LARGE SCALE UPWARD MOTION INCREASES ACROSS THE AREA AS UPPER
TROUGH MOVES SLOWLY SOUTH ACROSS WY AND INTO NRN CO TONIGHT. SURFACE
COLD FRONT ASSOCIATED WITH THE TROUGH WILL PUSH SOUTH ACROSS THE
PLAINS IN THE AFTERNOON...REACHING THE NM BORDER IN THE EVENING.
AHEAD OF THE FRONT...LOW LEVELS OVER THE EASTERN MOUNTAINS AND I-25
CORRIDOR APPEAR TO DRY SLIGHTLY...AS LOW LEVEL MOISTURE AXIS SHIFTS
EASTWARD ONTO THE PLAINS. SUSPECT LOW CLOUDS...WHICH LIMITED
INSTABILITY YESTERDAY WILL BE MORE SPARSE TODAY...AND WITH WARMER
SURFACE TEMPS MOST AREAS SHOULD SEE GREATER INSTABILITY AND THUS
STRONGER CONVECTION DURING THE AFTERNOON. INITIAL FOCUS FOR
STRONG/SEVERE STORMS WILL BE THE FAR EASTERN PLAINS...EAST OF A
LIMON/LA JUNTA/KIM LINE...WHERE 0-6KM SHEAR IS GREATEST AND CAPES
CLIMB INTO THE 1-2K J/KG RANGE. HAVE INCLUDED MENTION OF SEVERE IN
THE FORECAST FOR A FEW SOUTHEAST PLAINS ZONES...AND WOULDN'T BE TOO
SURPRISED TO SEE A POSSIBLE TORNADO WITH ONE OF THE STRONGER STORMS.
FARTHER WEST...STRONG STORMS AND BRIEF HEAVY RAIN WILL BE POSSIBLE
OVER THE I-25 CORRIDOR AND POINTS WESTWARD...THOUGH ITS TOUGH TO
PICK AN AREA OVER THE HIGHER TERRAIN PARTICULARLY FAVORED FOR
STRONGEST STORMS. WILL COUNT ON FEWER CLOUDS INITIALLY THIS
AFTERNOON....LEADING TO WARMER MAX TEMPS...THOUGH STILL WENT UNDER
GUIDANCE VALUES MOST LOCATIONS EAST OF THE MOUNTAINS.

TONIGHT...LOW LEVEL MOISTURE WILL SLOSH WESTWARD BEHIND THE COLD
FRONT...BRINGING BACK THE THREAT OF HEAVY RAIN TO MUCH OF THE I-25
CORRIDOR AND EASTERN MOUNTAINS IN THE EVENING. WITH UPPER TROUGH
PROVIDING STRONG UPWARD MOTION THROUGH THE NIGHT...MODELS HAVE ALL
BEEN SHOWING RATHER LARGE MCS DEVELOPING OVER THE EASTERN PLAINS BY
06Z...THEN SLOWLY DROPPING SOUTH INTO THE TEXAS PANHANDLE BY EARLY
THU MORNING. WILL INCREASE POPS AND QPF OVER THE FAR SOUTHEAST TO
ACCOUNT FOR THIS SCENARIO. BEHIND THE MCS...ENOUGH UPWARD MOTION TO
KEEP A THREAT OF TSRA GOING THROUGH MOST OF THE NIGHT...THOUGH
INTENSITY WILL BE WANING AS AIR MASS STABILIZES. HAVE HELD OFF ON A
FLASH FLOOD WATCH FOR NOW...BUT ONE MAY BE NEEDED OVER THE FAR
SOUTHEAST PLAINS TONIGHT IF SLOW MOVING MCS DEVELOPS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 344 AM MDT WED JUL 16 2014

...RETURN TO SUMMER THIS WEEKEND...

ONE MORE DAY OF FALL-LIKE TEMPERATURES ON THURSDAY...THEN
THE UPPER RIDGE REBUILDS AND WE SHOULD RETURN TO MORE
SEASONABLE CONDITIONS FOR THE WEEKEND AND BEYOND.

TROUGH MOVING FROM THE NW THROUGH THE CENTRAL PLAINS WILL
STILL BE MOVING THROUGH THU MORNING...AND THE TROUGH AXIS
WILL NOT PASS THROUGH OUR AREA UNTIL AT LEAST 18Z...SO
THREAT OF CONVECTION WILL CONTINUE THU MORNING...ALTHOUGH IT
WILL LIKELY BE MOSTLY SHOWER ACTIVITY AS OPPOSED TO THUNDER.
BUFKIT SOUNDINGS SHOW PRETTY MOIST CONDITIONS THROUGH 500
MB THU MORNING...WITH LOW LCLS PERSISTING. SO...A RATHER
CLOUDY START TO THE DAY. TEMPS MAY STRUGGLE TO MAKE IT INTO
THE 70S AGAIN AT KCOS DEPENDING ON THE EXTENT OF PRECIP AND
LOW CIGS. SHOULD CLEAR OUT BY AFTERNOON...BUT MAY BE TOO STABLE
OVER THE PLAINS FOR NEW CONVECTIVE DEVELOPMENT...SO MOST
OF THE STORMS WILL BE CONFINED TO THE MTS AND SURROUNDING
AREAS FOR THE AFTERNOON AND EVENING PERIOD.

FOR FRIDAY...THE FLOW IS STILL A BIT NWRLY...AND A WEAK
DISTURBANCE IN THE AFTERNOON SHOULD SET OFF ANOTHER ROUND
OF SHOWERS AND STORMS...THOUGH NOT AS WIDESPREAD AS WE HAVE
SEEN RECENTLY. TEMPS COULD BREAK THE 90 DEGREE MARK OVER THE
PLAINS.

FOR THE WEEKEND AND BEYOND... THE UPPER RIDGE WILL SLOWLY BUILD
BACK FROM THE SOUTH THROUGH NM. INITIALLY THIS WILL KEEP US UNDER
DRY WRLY FLOW FROM THE DESERT SW...AND SAT-MON COULD BE FAIRLY DRY
OVERALL WITH TEMPS APPROACHING 100 DEGREES FOR SOME SPOTS OVER THE
PLAINS AND SOLID 80S FOR THE HIGHER ELEVATIONS. WILL KEEP
LOW/ISOLD POPS CONFINED TO THE MT AREAS. FINALLY...THE UPPER HIGH
BECOMES REESTABLISHED OVER THE 4 CORNERS REGION EARLY NEXT
WEEK...AND WE SHOULD RETURN TO MORE OF A TYPICAL MONSOONAL PATTERN
WITH TEMPS IN THE 80S-90S AND THE USUAL JULY DIURNAL STORMS. ROSE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1159 AM MDT WED JUL 16 2014

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE KALS...KCOS
AND KPUB TAF SITES AT TIMES FROM THIS AFTERNOON INTO THIS
EVENING...CAPABLE OF PRODUCING PERIODS OF MVFR/IFR CONDITIONS AS
WELL AS THE POTENTIAL FOR LOCALLY HEAVY RAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ067-068-070>089-
093>099.

&&
Hazardous weather outlook, Jul 16, 11:00 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT WED JUL 16 2014

COZ058>089-093>099-171700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP
OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER
ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. ADEQUATE ATMOSPHERIC
MOISTURE IS AVAILABLE TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH
MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS AREA BURN SCARS AND
OVER LOCATIONS WHERE HEAVY RAIN HAS FALLEN SINCE FRIDAY. MANY
STORMS WHICH FORM TODAY AND TONIGHT WILL ALSO HAVE THE POTENTIAL
OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING AND HAIL
GENERALLY SMALLER THAN PENNIES.

IN ADDITION...THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE
THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER FAR SOUTHEASTERN
COLORADO. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60
MPH AT TIMES AN EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY
ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL
BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 16, 2:51 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             AIR FORCE ACADEMY       38.98N 104.86W
07/16/2014  M1.75 INCH       EL PASO            CO   AMATEUR RADIO

&&

RMG
Local storm report, Jul 16, 3:02 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             SAN ISABEL              37.98N 105.03W
07/16/2014  M1.00 INCH       PUEBLO             CO   PUBLIC

&&

RMG
Local storm report, Jul 16, 3:20 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.74W
07/16/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            HEAVY RAIN...STREET AND PARKING LOT FLOODING.

&&

RMG
Local storm report, Jul 16, 3:21 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.73W
07/16/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG
Local storm report, Jul 16, 3:23 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
07/16/2014  M0.53 INCH       EL PASO            CO   TRAINED SPOTTER

            BEGAN 0257 PM. 25 MINUTE DURATION. WITH PEA TO 1/4 INCH
            HAIL.

&&

RMG
Local storm report, Jul 16, 3:29 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
07/16/2014  M1.15 INCH       EL PASO            CO   TRAINED SPOTTER

            30 MINUTE DURATION...WITH PEASIZE HAIL.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:00 PM MDTSpecial Weather StatementPUBChaffee30 min
Jul 15, 6:08 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 15, 6:37 PM MDTAreal Flood AdvisoryPUBLake3 hr
Jul 15, 6:52 PM MDTSpecial Weather StatementPUBOtero23 min
Jul 15, 7:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jul 15, 7:20 PM MDTSpecial Weather StatementPUBSaguache40 min
Jul 15, 8:08 PM MDTSpecial Weather StatementPUBTeller52 min
Jul 15, 8:40 PM MDTSpecial Weather StatementPUBMineral35 min
Jul 15, 11:56 PM MDTSpecial Weather StatementPUBTeller34 min
Jul 16, 11:29 AM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more13 hr
Jul 16, 11:50 AM MDTAreal Flood AdvisoryPUBEl Paso55 min
Jul 16, 12:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 16, 12:10 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 12:13 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Jul 16, 12:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 16, 12:38 PM MDTSevere Thunderstorm WarningPUBConejos26 min
Jul 16, 1:42 PM MDTFlash Flood WarningPUBFremont2 hr
Jul 16, 2:05 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo40 min
Jul 16, 2:33 PM MDTFlash Flood WarningPUBMineral, Rio Grande3 hr
Jul 16, 2:34 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 16, 2:39 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo51 min
Jul 16, 2:42 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Jul 16, 2:51 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller39 min
Jul 16, 2:58 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 3:04 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jul 16, 3:06 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Jul 16, 3:25 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo20 min
Jul 16, 3:37 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 16, 3:44 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jul 16, 4:22 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 16, 4:29 PM MDTSevere Thunderstorm WarningPUBLas Animas19 min
Jul 16, 4:31 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 16, 5:16 PM MDTFlash Flood WarningPUBCrowley6 hr
Jul 16, 5:27 PM MDTSpecial Weather StatementPUBLas Animas48 min

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.